EBD Group is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
07:45 - 18:00 615 mins
Info
Main Agenda
Registration and Exhibition Open

Registration Location: Level 0, Foyer A

Exhibition Location: Level 0, Hall A

Please note: The registration desk will be open all day.

07:45 - 09:00 75 mins
Info
Networking
Continental Breakfast

Level 0, Hall A

09:00 - 10:00 60 mins
Info
WORKSHOP 1
The perfect pitch: Do you have what it takes to win over investors?
  • Moderator Douglas MacDougall - Managing Partner, MacDougall Biomedical Communications

Level 1, Schubert 1

What you have to say in 30 seconds could mean the difference between a meeting with an investor and a door closed in your face. Win a one-to-one meeting with a leading life science private equity investor. Members of the audience will have 30 seconds to give their elevator pitch to a star-studded panel of seasoned industry investors. The top picks will be selected for a second round that includes two minutes of presentation and/or Q&A time with the judges. First- and second-place winners will receive a full 30-minute private follow-up meeting with the panelist of their choice. Judges will receive a written summary of all participant pitches and their scores, should they wish to follow up on their own. All are welcome: entrepreneurs, service providers, job seekers, executives and more. Audience preparation notes: Participants will be judged on the quality and effectiveness of the overall 30-second pitch. Remember, the primary goal of an elevator pitch is to spark interest for a follow-up meeting. Pre-workshop coaching is available from the moderator (contact: doug@macbiocom.com). Practice, practice, practice!

09:00 - 09:45 45 mins
Info
WORKSHOP 2
EBD Academy Buzz Session: Out-licensing presentations: One is not enough
  • Moderator Carlos N. Velez - Founder and Managing Partner, Lacerta Bio BD&L

Level 1, Schubert 4

Effective communication is one of the most important factors associated with successful out-licensing strategies. It is vital in securing you meetings, conveying your message and outlining your aims. However, too many company executives try (and often fail) to secure meetings with prospective licensing partners, in part because their communications (presentations, meeting request text, emails, etc.) are poorly designed, poorly written, and rarely customized.  

In this buzz session, we will focus on how to craft out-licensing presentations that communicate effectively. Topics covered during this presentation include:  
• Why more than one presentation is necessary
• The number and structure of these out-licensing presentations
• Outlines and examples of each kind of presentation...and when to use them
• How to craft meeting text that increases your chances of a meeting at a conference
• Why "crosschecking" is critical for starting your partnering activities early  

Attendees will leave this session with a comprehensive understanding of how out-licensing presentations should be developed, structured and delivered. After attending, you will increase your chances of securing meetings with potential partners at licensing conferences and beyond.

10:00 - 18:30 510 mins
Info
Partnering
One-to-one meetings

Level 0, Hall A

Please note: One-to-one meetings will take place all day depending on your partnering schedule.

10:00 - 10:45 45 mins
Info
Power up partneringONE
Power up partneringONE: Essentials (plus Experienced)
  • Speaker Lisa Methley - Senior Director, Online Strategy, EBD Group

Level 1, Business Suite 1

This session is for delegates new to partnering. What you can expect out of partnering, and what others expect from you will form the basis of this workshop. Principles around timing, human nature, and partnering etiquette will be applied to the partneringONE process. The first 30 minutes will give you a clear understanding of tactics to generate the best ROI from partnering, at this and future events.

Those who stay for the full session will also hear the content from the Power up: Experienced session. The second half will cover methods for collaborating with colleagues, saving time, increasing response rates and acceptance rates, based on leveraging partneringONE’s new power features.

This session is being offered multiple times during BIO-Europe Spring. Each session is limited to 20 people. Please reserve your seat by adding the session to your personal agenda. Or drop by the Power Zone, by the partnering help desk, with any questions.

10:45 - 11:15 30 mins
Info
Plenary
Welcome and Opening Remarks
  • Speaker Pam Putz - Managing Director, EBD Group Europe
  • Speaker Peter Hanke - Executive City Councillor of Finance, Business, Digital Innovation and International Affairs, City of Vienna
  • Speaker Margarete Schramböck - The Minister, Federal Ministry for Digital and Economic Affairs
  • Speaker David Thomas - Senior Director, Industry Research and Analysis, Biotechnology Innovation Organization (BIO)

Level 0 - Lehar 3/4

11:15 - 12:15 60 mins
Info
Plenary
Opening Plenary Discussion: Time to turn the ship: Exploring underserved therapeutic areas
  • Moderator Amy Schulman - Partner, Polaris Partners
  • Panelist Michael Crowley - Head, BD for Pharma Research and Early Development, Roche Pharma Partnering
  • Panelist Cartier Esham - Executive VP, Emerging Companies, Biotechnology Innovation Organization (BIO)
  • Panelist David Rossow - Founding Partner, Strategic Investment Fund, Bill & Melinda Gates Foundation
  • Panelist Jonathan Wang - VP, Head of Business Development, Zai Lab

Level 0, Lehar 3/4

12:00 - 14:00 120 mins
Info
Networking
Luncheon

Seated Luncheon – Level 0, Mall
Grab & Go Lunch – Level 0, Hall A

13:30 - 14:30 60 mins
Info
Business Development
Who wins the seat when investing in European biotech companies?
  • Moderator Annegret de Baey-Diepolder - Venture Partner, Life Sciences Department, Seventure Partners
  • Panelist Laia Crespo - Head of Europe, Sanofi Ventures

Level 1, Schubert 1/2

13:30 - 14:30 60 mins
Info
Spotlight
Evolving biopharma landscape in the Asia-Pacific
  • Panelist Nares Damrongchai - CEO, Thailand Center of Excellence for Life Sciences
  • Panelist Michael Keyoung - Managing Director, Head of North America, C-Bridge Capital
  • Panelist Rajan Puri - Head, Business Development North America, CMAB Biopharma

Level 1, Schubert 4

13:30 - 14:30 60 mins
Info
Therapeutic
Emerging opportunities for investment and partnering in “metabesity”
  • Moderator Danielle M. Marra - Associate Principal, Defined Health
  • Panelist Sree Kant - Head, Business Development, Life Biosciences
  • Panelist Thomas Seoh - President and CEO, Kinexum

Level 1, Schubert 5

Despite increases in life expectancy over the last century, healthspan—time spent living without chronic disease—has not significantly increased and remains a driver of immense personal and economic costs. Growing evidence has linked common metabolic roots to the aging process and multiple chronic diseases, collectively referred to as metabesity. Presently, targeting metabesity indications requires first pursuing established gateway indications—T2DM, obesity and, more recently, NASH, all of which come with their own development, regulatory and market access challenges. Nevertheless, a new wave of biotech companies with promising assets is targeting healthspan and other metabesity indications. A wide variety of strategies are being used:  pursuing initial orphan indications, novel efficacy composites, and advanced computational tools, including artificial intelligence. Join our panel as we discuss prospects and opportunities for investing and partnering in metabesity programs.

13:30 - 17:00 210 mins
Info
Company Presentations
Pharma Company Presentations

Level 0, Lehar 3/4


14:00–14:15 Bristol-Myers Squibb

14:15–14:30 Roche (Genentech)

14:30–14:45 Bayer

14:45–15:00 Johnson & Johnson Innovation

15:00–15:15 AbbVie

15:15–15:30 Sanofi

15:30–15:45 MSD

15:45–16:00 Amgen

16:00–16:15 Eli Lilly and Company

16:15–16:30 Boehringer Ingelheim

16:30–16:45 Merck

16:45-17:00 Servier



14:45 - 15:45 60 mins
Info
Business Development
Playing the field: Keys to maximizing the value of your company

Level 1, Schubert 1/2

14:45 - 15:45 60 mins
Info
Spotlight
Product development and market access: The transformational changes within China
  • Moderator Debra Yu - Managing Director, China Renaissance
  • Panelist Jingwu Zang - Founder and CEO, I-MAB
  • Panelist Jonathan Zhao - Executive Chairman, Transcenta

Level 1, Schubert 4

The Asia Pacific region represents more than 50% of the world’s population, one that needs to address its proliferation of common Western chronic diseases, a quickly expanding aging society, and health conditions unique to the area. This presents significant opportunities for companies that are able to meet the needs of these diverse patient groups. We will discuss how China’s new economy biotechs are able to leverage the increasingly supportive regulatory environment, the large and hungry investor base, and the maturing ecosystem? What strategies are being used to gain access to this market that simultaneously represents developed and emerging markets? How are the players mastering regional and global markets? Leaders in this field share their insights on the best ways to navigate this evolving landscape.

14:45 - 15:45 60 mins
Info
Therapeutic
What’s NEXT in NASH?
  • Moderator Mario Brkulj - VP, MacDougall Biomedical Communications
  • Panelist Pascale Jordan - Director, Business Development, External Evaluation, Promethera Biosciences
  • Panelist Tuan Huy Nguyen - Chairman and Chief Scientific Officer, GoLiver Therapeutics

Level 1, Schubert 5

NASH is fast growing into a global epidemic and is going to become the leading cause of liver transplants with the number of transplantable organs nowhere close to meeting this future demand. Will the industry succeed to deliver treatments for an emerging NASH pandemic in time? Europe, the US and Asia have brought forth a number of players in the space with about 195 treatments in the pipeline but currently there are no approved therapies and the lion's share of programs target the early stages of NASH. The market is pegged to hit $25 billion by 2026 for the true winners of this race—first in class and best in class approaches—to take. This panel will look at what is next to come in NASH and what will truly make a difference in this devastating illness in the long run.

16:00 - 17:00 60 mins
Info
Business Development
Towards the splendid city: Creating world-leading biotech companies in Europe
  • Moderator Vanela Bushi - Director, Strategy and Transactions, Syneos Health Consulting
  • Panelist Nerida Scott - VP, New Ventures and Transactions, Johnson & Johnson Innovation

Level 1, Schubert 1/2

16:00 - 17:00 60 mins
Info
Spotlight
Commercial opportunities and challenges in cell and gene: The keys to success
  • Panelist Roman Necina - Chief Strategist Pharmaceutical Sciences, Takeda

Level 1, Schubert 4

16:00 - 17:00 60 mins
Info
Therapeutic
Oncology positioning and partnering strategies: IO, non-IO, and everything in between!
  • Moderator Joel Sandler - Associate Principal, Defined Health
  • Panelist Soren Bregenholt - CBO, IO Biotech
  • Panelist Emilio Erazo-Fischer - Deputy Head of Oncology BD&L, Boehringer Ingelheim

Level 1, Schubert 5

The clinical and commercial impact of anticancer immunotherapies cannot be overstated: Durable remissions in subsets of end-stage patients with immune checkpoint inhibitors and CAR-T therapies, and the ensuing influx of investment and partnering activity, have been astounding. With the dust starting to settle, however, it is becoming apparent that the path towards building upon such early IO successes will be anything but straightforward. In the meantime, more traditional “non-IO” approaches continue to generate therapeutic responses and revenues. Indeed, the recent successes of tumor-agnostic “basket” trials serve as powerful reminders of the potential for targeted therapies in the modern age. Pharmas are choosing different lanes where they believe they can win, with some shunning IO altogether while others choosing to go all-in with CAR-Ts, for example. Such strategies from bellwethers have an impact on how biotech and investors approach their own decisions, both in terms of where to invest and how to position themselves for success. Join us as we explore the trade-offs and implications of different positioning and partnering strategies being employed by pharma, biotech, and investors in what promises to be an important and exciting discussion for anyone looking to win in the massive but incredibly crowded oncology market.

16:05 - 16:25 20 mins
Info
Extra Activity
BREAK AND BREATHE

Level 1, Schubert 3

EXTRA ACTIVITY: BREAK AND BREATHE
Enhance your conference experience by using simple breathing techniques, movement and light stretches in order to charge your body and mind for better decision making and more energy throughout the day.

The breath is a source of life. By practicing special breathing techniques, we can fight diseases, stimulate the endocrine and autonomic nervous systems and purify the blood. These breathing techniques are designed to make the body fit and to handle stress in everyday life.
 
Open to all. No prerequisites required. Standing and seated (chair) positions only.

16:30 - 17:00 30 mins
Info
Power up partneringONE
Power up partneringONE: Experienced
  • Speaker Lisa Methley - Senior Director, Online Strategy, EBD Group

Level 1, Business Suite 1

This session is for delegates familiar with partnering who want to up their game. Best practices for collaborating with colleagues, saving time, increasing response rates and acceptance rates will be discussed in terms of partneringONE, including new power features to support optimal partnering etiquette. Come away from the session with a clear understanding of how partneringONE can support your company to maximize ROI from partnering, at this and future events.

This session is being offered multiple times during BIO-Europe Spring. Each session is limited to 20 people. Please reserve your seat by adding the session to your personal agenda. Or drop by the Power Zone, beside the partnering help desk, with any questions.

16:35 - 16:55 20 mins
Info
Extra Activity
BREAK AND BREATHE

Level 1, Schubert 3

EXTRA ACTIVITY: BREAK AND BREATHE
Enhance your conference experience by using simple breathing techniques, movement and light stretches in order to charge your body and mind for better decision making and more energy throughout the day.

The breath is a source of life. By practicing special breathing techniques, we can fight diseases, stimulate the endocrine and autonomic nervous systems and purify the blood. These breathing techniques are designed to make the body fit and to handle stress in everyday life.
 
Open to all. No prerequisites required. Standing and seated (chair) positions only.

17:45 - 18:45 60 mins
Info
Networking
Champagne reception

Level 0, Hall A

19:00 - 22:00 180 mins
Info
Networking
Evening Networking Reception

LOCATION:
HOFBURG Vienna
Heldenplatz 1
1010 Vienna

The Hofburg Vienna was the former winter residence of the Hapsburgs, and boasts 54 staircases, 19 courtyards and 2,600 different rooms. The splendid Ceremonial Hall, designed as a throne room for Emperor Franz II/I, is a symphony of shapes and colors, along with the stunning Grand Staircase that leads to the conference halls. The ceiling paintings are also a breathtaking sight.

Ever since the Congress of Vienna in 1814/15, the Hofburg has been a regular venue for prominent international meetings, like the legendary encounter between the Presidents of the USSR and the United States, Nikita Khrushchev and John F. Kennedy, in 1961, or the signing of the SALT II Treaty by US President Jimmy Carter and Soviet President Leonid Brezhnev in 1979, or more recently the visit of Pope Benedict XVI in 2007. Hofburg Vienna can be called Europe’s first address for international meetings.

17:00–19:00 Shuttle buses depart from the conference center to partner hotels.
18:30–19:15 Shuttle buses depart from the conference center to the evening event.
21:00–22:00 Shuttle buses depart from the evening event to all conference hotels.

Showing of Streams